T Nation

DHT and Hair Loss

I know that DHT derivatives like Masteron can cause hair loss but a couple of things are still unclear to me. I hope somebody can clarify.

First, I have read that this is only a concern in individuals who are genetically predisposed to male patterned baldness (MPB). That doesn’t seem right to me. It seems that even someone who does not have the genetic predisposition could have some hair loss.

If I look back on my mother’s genetic line, I am confident that I do not have this genetic disposition - yet I get the impression that my hairline has receded somewhat. So, if I’m right and this is due to the Masteron of which I recently did an 8 week cycle (with test) - can I expect my hair to come back or is this a permanent thing?

Also, another thing that confuses me is that I did not experience (or notice) any hair loss during the cycle but now that I am 2 weeks into my PCT (both esters were prop), I’m noticing it? Could there be other factors? (for PCT I am taking the standard Nolva and tapering letro)

I guess the most important question would be - should I take any action?

Thanks guys.

Die

If you are prone to hair loss you’ll lose it anyway. Use Proscar/Propecia & 1000 mg B6 ED to prevent hair loss. I prefer to be bald with muscles than skinny with hair. :wink:

Are you sure its not all in your head? I used to think I was shedding like there was no tomorrow panicking but really I wasnt losing much hair at all. I ran fina on my last cycle and I didnt really feel like I was losing my hair, whether that was purely psychological because I knew I was taking something could have been the cause. Though my scalp was not irritated at all. Seemed to kill the sex drive though which really sucked. I also believe something like fina takes a while to work so whether or not it would do you any good at this point is another thing.

Yeah, you’re right. It’s probably all in my head. I seem to think I have every side of every compound I take but I’m never sure…the only drug for which I am 100% sure that I experienced the sides was Letro. That stuff is potent.

However, my question was more - do only individuals already prone to MPB need to be worried?

[quote]DieSucka wrote:

However, my question was more - do only individuals already prone to MPB need to be worried?

[/quote]

Generally speaking, yes. If you are not prone to MPB then your hair grows back at the same thickness it was before. If you ARE…well…

IIRC, Androgens speed up the hair cycle and therefore may cause some shedding of hair that was about to shed anyways. However, in individuals not prone to MPB this should grow back normally in its regular cycle, and as thick as before (yes, while you are “on”. it doesn’t wait til you go off to start regrowing). People prone to MPB may see hair loss though, or thinning, as the follicle miniaturizes after each cycle.

[quote]Aragorn wrote:
DieSucka wrote:

However, my question was more - do only individuals already prone to MPB need to be worried?

Generally speaking, yes. If you are not prone to MPB then your hair grows back at the same thickness it was before. If you ARE…well…

IIRC, Androgens speed up the hair cycle and therefore may cause some shedding of hair that was about to shed anyways. However, in individuals not prone to MPB this should grow back normally in its regular cycle, and as thick as before (yes, while you are “on”. it doesn’t wait til you go off to start regrowing). People prone to MPB may see hair loss though, or thinning, as the follicle miniaturizes after each cycle. [/quote]

Hmm…interesting. Thanks man.

Does anyone know (in theory or based on experience) if it is possible to continue to experience hair loss from a cycle 1 year after the cycle ended??? I have one patch on my head that seems to be thin (and getting thinner) but it does not seem to be MPB. I thought that maybe it was because I started wearing a baseball hats religiously starting a few years ago but I thought that was just a myth. I’m also under a lot of stress lately - I’ve considered that as the cause too.

I’m going to make an appointment with my doctor and suggest propecia but any constructive comments or experiences are welcome.

Thanks.